Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 2, NWS Northern Indiana

January 4, 2017

NWS Northern Indiana issued this small craft advisory at Jan 4, 2017, 4:20 PM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jan 4, 2017, 4:20 PM EST (21:20 UTC)
Expired
Jan 8, 2017, 11:00 AM EST
In force
4 days
Issued by
NWS Northern Indiana

The text

As transmitted.

326 
WHUS73 KIWX 042120
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EST WED JAN 4 2017

LMZ043-046-050530-
/O.CAN.KIWX.GL.W.0001.000000T0000Z-170105T0000Z/
/O.NEW.KIWX.SC.Y.0002.170104T2120Z-170106T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
420 PM EST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST AT 15 TO 25 KNOTS. GUSTS TO 30 KNOTS TONIGHT.

* WAVES: 6 TO 10 FEET TONIGHT...4 TO 7 FEET THURSDAY AND 3 TO 6
  FEET THURSDAY NIGHT AND FRIDAY.

* LIGHT FREEZING SPRAY THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
15 follow-up statements
073 
WHUS73 KIWX 050243
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
943 PM EST WED JAN 4 2017

LMZ043-046-051045-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-170106T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
943 PM EST WED JAN 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY. 

* WINDS: WEST AT 15 TO 25 KNOTS. GUSTS TO 30 KNOTS TONIGHT.

* WAVES: 6 TO 10 FEET TONIGHT...4 TO 7 FEET THURSDAY AND 3 TO 6 
  FEET THURSDAY NIGHT AND FRIDAY. 

* LIGHT FREEZING SPRAY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
449 
WHUS73 KIWX 050854
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 AM EST THU JAN 5 2017

LMZ043-046-051700-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-170106T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
354 AM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY. 

* WINDS: WEST AT 15 TO 20 KNOTS. OCCASIONAL GUST TO 25 KNOTS.

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
319 
WHUS73 KIWX 051556
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1056 AM EST THU JAN 5 2017

LMZ043-046-060000-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-170106T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1056 AM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY. 

* WINDS: WEST NORTHWEST AT 15 TO 25 KNOTS. 

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
589 
WHUS73 KIWX 052103
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EST THU JAN 5 2017

LMZ043-046-060515-
/O.EXT.KIWX.SC.Y.0002.000000T0000Z-170108T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
403 PM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST
SATURDAY. 

* WINDS: WEST NORTHWEST AT 15 TO 25 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
679 
WHUS73 KIWX 060242
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
942 PM EST THU JAN 5 2017

LMZ043-046-061045-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
942 PM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY.

* WINDS: WEST NORTHWEST AT 15 TO 25 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
806 
WHUS73 KIWX 061013
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 AM EST FRI JAN 6 2017

LMZ043-046-061815-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
513 AM EST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY.

* WINDS: WEST NORTHWEST AT 10 TO 20 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
530 
WHUS73 KIWX 061527
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 AM EST FRI JAN 6 2017

LMZ043-046-062330-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1027 AM EST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY.

* WINDS: WEST NORTHWEST AT 10 TO 20 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
604 
WHUS73 KIWX 062020
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 PM EST FRI JAN 6 2017

LMZ043-046-070430-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
320 PM EST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY.

* WINDS: WEST NORTHWEST AT 10 TO 20 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
084 
WHUS73 KIWX 070315
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EST FRI JAN 6 2017

LMZ043-046-071115-
/O.EXT.KIWX.SC.Y.0002.000000T0000Z-170108T1400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1015 PM EST FRI JAN 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST SUNDAY. 

* WINDS: WEST NORTHWEST 10 TO 25 KNOTS OVERNIGHT AND
  SATURDAY...NORTHWEST 15 TO 30 KNOTS SATURDAY NIGHT DIMINISHING
  SUNDAY MORNING

* WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET SATURDAY NIGHT. 

* FREEZING SPRAY SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
975 
WHUS73 KIWX 070858
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 AM EST SAT JAN 7 2017

LMZ043-046-071700-
/O.EXT.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
358 AM EST SAT JAN 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST SUNDAY.

* WINDS: WEST NORTHWEST 10 TO 25 KNOTS OVERNIGHT AND SATURDAY... 
  NORTHWEST 15 TO 30 KNOTS SATURDAY NIGHT DIMINISHING SUNDAY 
  MORNING. 

* WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET SATURDAY NIGHT AND
  SUBSIDING TO 3 TO 5 FEET SUNDAY MORNING. 

* FREEZING SPRAY SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
187 
WHUS73 KIWX 071541
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 AM EST SAT JAN 7 2017

LMZ043-046-072345-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1041 AM EST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. 

* WINDS: WEST NORTHWEST 15 TO 25 KNOTS TODAY...NORTHWEST 15 TO 30
  KNOTS TONIGHT. WINDS DIMINISHING SUNDAY MORNING.

* WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 FEET TONIGHT AND SUBSIDING
  TO 2 TO 4 FEET SUNDAY.

* FREEZING SPRAY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
053 
WHUS73 KIWX 072056
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EST SAT JAN 7 2017

LMZ043-046-080500-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
356 PM EST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. 

* WINDS: NORTHWEST 15 TO 30 KNOTS TONIGHT. WINDS DIMINISHING
  SUNDAY MORNING.

* WAVES: 5 TO 8 FEET TONIGHT...SUBSIDING TO 2 TO 4 FEET SUNDAY
  AFTERNOON.

* LIGHT FREEZING SPRAY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
230 
WHUS73 KIWX 080315
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EST SAT JAN 7 2017

LMZ043-046-081115-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1015 PM EST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS OVERNIGHT. WINDS DIMINISHING
  SUNDAY MORNING.

* WAVES: 4 TO 8 FEET OVERNIGHT...SUBSIDING TO 2 TO 4 FEET BY SUNDAY
  AFTERNOON.

* LIGHT FREEZING SPRAY OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
887 
WHUS73 KIWX 080936
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 AM EST SUN JAN 8 2017

LMZ043-046-081745-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/
/O.NEW.KIWX.SC.Y.0003.170109T0000Z-170109T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
436 AM EST SUN JAN 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 11 AM EST THIS MORNING. 

* WINDS: NORTHWEST 10 TO 20 KNOTS...DIMINISHING THIS MORNING.
  INCREASING AGAIN TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  TONIGHT. 

* WAVES: SUBSIDING TO 2 TO 4 FEET BY LATE MORNING AND CONTINUING
  INTO TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
002 
WHUS73 KIWX 081616
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1116 AM EST SUN JAN 8 2017

LMZ043-046-090030-
/O.EXP.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/
/O.EXT.KIWX.SC.Y.0003.170108T1616Z-170109T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1116 AM EST SUN JAN 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS: NORTHWEST 10 TO 20 KNOTS BECOMING SOUTHWEST THIS
  AFTERNOON. WINDS SOUTH TO SOUTHWEST TONIGHT 15 TO 25 KNOTS WITH
  GUSTS TO 30 KNOTS. 

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 3:30 PM EST, 50 minutes earlier.

Area forecast discussion, Jan 4, 3:30 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
330 PM EST Wed Jan 4 2017

.SYNOPSIS...
Issued at 330 PM EST Wed Jan 4 2017

Arctic air will remain in place through the upcoming weekend with
much below normal temperatures. Lake effect snow showers will
be across mainly southern lower Michigan, far northern Indiana and
extreme northwest Ohio tonight through Friday with several inches
of snow accumulation possible. An upper level disturbance may
bring a period of light snow to areas south of route 30 later
tonight through early Thursday morning. Mainly dry otherwise with
the next chance for precipitation and warmer temperatures by
early next week.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 330 PM EST Wed Jan 4 2017

Intrusion of arctic air will keep temperatures well below normal
through the end of the week with the main focus on prolonged lake
effect snow event along/north of US 6 in IN/MI...

Continued push of cold air over relatively warmer lake MI waters
(Lake-8H temp differentials well into the 20s) will continue to
generate scattered to numerous lake effect snow showers (multi-
bands) in favored westerly flow snow belts through at least Friday
morning. Dry air and westerly fetch are definite limiting factors
for heavier snow amounts/rates and significant impacts to travel,
though will need to monitor later tonight into Thursday as added
moisture/lift from a pivoting mid level shortwave potentially allows
for an increase in areal coverage and intensity of lake effect snow.
Secondary shot of cold advection and some veering in wake of
shortwave should keep lake effect snow activity going into Friday
morning. Overall, favored west flow snow belts should see between 1
and 5 inches by Friday. Subsequent shifts will have to monitor for a
possible advisory in St Joe IN/Elkhart/LaGrange/Berrien/Cass MI/St
Joe MI/Branch counties. As for now...will continue to cover possible
travel impacts in the HWO/social media as confidence in widespread
travel disruptions not quite high enough for areas that can
likely handle a couple inches of snow over several days.

Mainly dry/cold elsewhere, save for narrow band of light snow that
may clip our southern zones (generally south of US 30 in IN and
south of US 24 in OH) later tonight through early Thursday afternoon.
This band of snow will be tied to the aforementioned shortwave/round
of height falls expected to pivot southeast through the region.
Stronger fgen/baroclinic response with this feature looks to set up
just to the south of the local forecast area, so have kept PoPs in
the chance range and accumulations less than a half inch.

&&

.LONG TERM...(Saturday through Wednesday)
Issued at 330 PM EST Wed Jan 4 2017

The next shortwave embedded in nw flow looks to sustain cold
conditions into the weekend. This renewed surge of cold air and veer
more NNW may bring additional lake effect snow to wnw belts later
Saturday into Sunday morning.

Early next week will feature a moderating trend as flow pattern
flattens out and warm advection kicks in. A lower amplitude
shortwave trough embedded in this flow will bring chances for
precipitation by Tuesday/Wednesday...with ensemble guidance hinting
at a Central Plains to Northern Great Lakes sfc reflection track. If
this comes to fruition precip would likely start as a wintry mix
early Tuesday before changing over to all rain Tuesday afternoon
into early Wednesday. With this said there is a lot of spread in
guidance with changes inevitable over the coming days.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1229 PM EST Wed Jan 4 2017

Lake effect snow showers were penetrating well inland off of
strong west to northwest winds. Slightly backing low level winds
has helped push stronger snow showers north of both KSBN and KFWA.
KSBN could see occasional stronger bands with MVFR VIS but with
expected MVFR cigs no need to try and add any VIS restrictions as
timing would be impossible. Trajectories and satellite suggest
some partial clearing currently just south of KSBN could sneak
in there later this afternoon or evening for a brief period but
typically clouds hold with westerly fetch so kept persistent MVFR
conditions through the period. Diurnal CU development on southern
flank of lake clouds closer to KFWA to likely keep them MVFR until
CU field dissipates later this afternoon and conditions become
VFR. Will be watching system to our south for Thursday as some
models are creeping it northward and this could bring some MVFR
VIS and CIGs into KFWA with light snow mid morning Thursday.
Confidence currently low on this scenario.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 7 PM EST this evening for LMZ043-046.

&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Lashley

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 4, 3:12 PM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
312 PM EST WED JAN 4 2017

INZ004>007-MIZ077>080-052015-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON
312 PM EST WED JAN 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO
TONIGHT. ACCUMULATIONS TONIGHT ARE EXPECTED TO REMAIN GENERALLY
AT AN INCH OR LESS. WHILE SNOW ACCUMULATIONS ARE EXPECTED TO BE
MINOR TONIGHT...GUSTY WEST WINDS MAY RESULT IN SOME TRAVEL IMPACTS
DUE TO THE COMBINATION OF THE SNOW SHOWERS AND WIND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THURSDAY THROUGH FRIDAY.
STORM TOTAL LAKE EFFECT SNOW ACCUMULATIONS THROUGH THIS PERIOD OF
1 TO 5 INCHES ARE POSSIBLE WITH THE GREATER ACCUMULATIONS NORTH
OF THE TOLL ROAD. MOST OF THE SNOW ACCUMULATION IS EXPECTED
THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOW ACCUMULATIONS WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-008-009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-
015-016-024-025-052015-
LA PORTE-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-
WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...HILLSDALE...JONESVILLE...
LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON...
DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...
COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...
LIMA...SPENCERVILLE
312 PM EST WED JAN 4 2017 /212 PM CST WED JAN 4 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-052015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
312 PM EST WED JAN 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST INTO TONIGHT.

FREEZING SPRAY IS EXPECTED INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY PERSIST THROUGH
FRIDAY AFTERNOON.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED AGAIN SATURDAY
NIGHT INTO SUNDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.